Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 18, 2010, 6:26 AM CST for 16 counties in Alabama. It took effect at Feb 18, 2010, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2010, 6:26 AM CST (12:26 UTC)
- In effect from
- Feb 18, 2010, 12:00 PM CST
- Expired
- Feb 18, 2010, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Russell County, AL, Sumter County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226 WWUS84 KBMX 181226 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 626 AM CST THU FEB 18 2010 ...DRY CONDITIONS EXPECTED THIS AFTERNOON FOR SOUTHERN PORTIONS OF CENTRAL ALABAMA... ALZ045>050-182300- /O.UPG.KBMX.FW.A.0007.100218T1800Z-100219T0000Z/ /O.NEW.KBMX.FW.W.0007.100218T1800Z-100218T2300Z/ MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 626 AM CST THU FEB 18 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE WITH WARMING TEMPERATURES AND DEW POINTS IN THE TEENS WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL INTO THE LOWER 20S THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARMING TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ030>033-039>044-182300- /O.NEW.KBMX.FW.W.0007.100218T1800Z-100218T2300Z/ SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY- 626 AM CST THU FEB 18 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. HIGH PRESSURE WITH WARMING TEMPERATURES AND DEW POINTS IN THE TEENS WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL INTO THE LOWER 20S THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARMING TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ 08/MNK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 5:22 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 18, 5:22 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 522 AM CST THU FEB 18 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... SUB-FREEZING TEMPERATURES EARLY THIS MORNING WILL WARM QUICKLY DUE TO ABUNDANT SUNSHINE AND WEAKENING COLD AIR ADVECTION. HIGHS TODAY WILL STILL BE WELL BELOW NORMAL...BUT THE TREND HEADING INTO THE WEEKEND WILL BE WARMER TEMPERATURES AS UPPER FLOW BECOMES ZONAL BY FRIDAY AND LOW LEVEL FLOW WILL SWING AROUND TO A SOUTHERLY DIRECTION. MODELS CONTINUE TO SHOW A WEAK SURFACE FRONT STALLING OUT OVER EXTREME NORTH ALABAMA ON SATURDAY. THIS FRONT WILL BE MOISTURE STARVED AND EXPECT ONLY A FEW SHOWERS TO DEVELOP NORTH OF I-20. MAIN SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS STATES SATURDAY NIGHT AND PUSHES QUICKLY EASTWARD ACROSS THE GULF COAST REGION ON SUNDAY AND MONDAY. THE DEEPENING SURFACE LOW WILL HELP PULL GULF MOISTURE NORTHWARD AND SET THE STAGE FOR WIDESPREAD SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SUNDAY NIGHT AND INTO EARLY MONDAY. EVEN THOUGH THIS SYSTEM WILL BE PUSHING THROUGH ALABAMA AT NIGHT...THERE IS ENOUGH SHEAR AND A DECENT LOW LEVEL JET FOR THE POSSIBILITY OF THUNDERSTORMS...MAINLY SOUTH OF I-20. MAIN CHANGE TO FORECAST WAS TO RAISE POPS SUNDAY NIGHT AND INTRODUCE SMALL CHANCE OF THUNDERSTORMS. MODELS MOVE THIS SYSTEM THROUGH FAIRLY QUICKLY AND RAIN SHOULD BE MOSTLY OUT OF AREA BY MONDAY AFTERNOON. COLDER TEMPERATURES WILL INVADE AREA AGAIN BEHIND FRONT...BUT CERTAINLY NOT AS COLD AS PREVIOUS OUTBREAKS. COLDER AND DRY CONDITIONS TUESDAY AND WEDNESDAY. 58/ROSE && .AVIATION...12Z TAF DISCUSSION. VFR CONDITIONS WITH LIGHT WNW WINDS THROUGH THE PERIOD AS HIGH PRESSURE SETTLES INTO THE REGION. REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER. THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY. 14 && .FIRE WEATHER...DISCUSSION. HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH FRIDAY...WITH TEMPS GRADUALLY WARMING THROUGH THE END OF THE WEEK. WARMER TEMPS COMBINED WITH LOW DEW POINTS WILL ALLOW RH VALUES TO DROP INTO THE LOWER 20S FOR SEVERAL HOURS ACROSS SOUTH ALABAMA. THIS WILL LEAD TO HAZARDOUS BURN CONDITIONS IN THIS AREA. A RED FLAG WARNING WILL BE ISSUED FOR SOUTH CENTRAL ALABAMA. A FRONTAL SYSTEM WILL APPROACH THE AREA FRIDAY AND AGAIN ON SUNDAY...LEADING TO INCREASING HUMIDITIES AS THE LOW LEVEL FLOW BECOMES SOUTHERLY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 24 57 25 55 / 0 0 0 10 10 ANNISTON 52 28 58 27 59 / 0 0 0 0 10 BIRMINGHAM 51 28 57 33 58 / 0 0 0 10 10 TUSCALOOSA 54 26 59 32 60 / 0 0 0 10 10 CALERA 53 29 57 31 58 / 0 0 0 0 10 AUBURN 51 28 59 33 61 / 0 0 0 0 10 MONTGOMERY 57 28 60 33 64 / 0 0 0 0 10 TROY 56 25 61 27 65 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING SOUTHERN PORTIONS OF CENTRAL ALABAMA FROM NOON TO 5 PM TODAY. &&
Hazardous weather outlook, Feb 18, 6:00 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CST THU FEB 18 2010 ALZ011>015-017>050-191200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 AM CST THU FEB 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. LOW RELATIVE HUMIDITIES TODAY WILL CREATE FIRE WEATHER CONCERNS ACROSS THE SOUTHERN THIRD OF CENTRAL ALABAMA THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FROM NOON UNTIL 5 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.